MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 HYBRID UNITI GLENOID M 26.5; SHOULDER IMPLANT - SHOULDER GLENOID

DEPUY IRELAND - 3015516266 HYBRID UNITI GLENOID M 26.5; SHOULDER IMPLANT - SHOULDER GLENOID
Catalog Number 510026522
Medical Device Problem Codes Device Damaged Prior to Use (2284); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that when scrub nurse went to thread insertion handle into inhance hybrid glenoid the plastic insertion attachment piece detached from the glenoid component.When the nurse tried to reattach the device she noticed that it would not grip and appeared to have never fit the component.A second implant was opened on the surgeons instructions and it had the same problem.The second implant was implanted successfully by hand and secondary impactor.But the insertion device that it came with was also defective.Was surgery delayed due to the reported event? no, action taken when event occurred? completed with hand and secondary impactor insertion instead of using plastic insertion attachment., was procedure successfully completed? yes, were fragments generated? no.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received: a.Please provide the product code and lot number of the unk insertion device.The insertion device i referenced is the one which comes attached to the implant.It does not have its own code that i am aware of.B.Was there any allegation against the secondary impactor? there was no allegation against the secondary impactor.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: corrected: h6 (device code).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: according to the information received, ¿when scrub nurse went to thread insertion handle into enhance hybrid glenoid the plastic insertion attachment piece detached from the glenoid component.When the nurse tried to reattach the device, she noticed that it would not grip and appeared to have never fit the component.¿ the product returned to medtech orthopaedics for evaluation.The complaint unit was forwarded to the supplier for further investigation.On visual examination it was found that hybrid glenoid implant was returned assembled with the inserter tip component.The sterile blister and outer packaging were also returned for evaluation.Functional test was performed for the inserter tip component with a mass gage held and rotated horizontally around its axis 360°.The assessment revealed slight wing deflection that made the inserter tip component looser that the standard snap-fit.A dimensional inspection was also conducted by the supplier.The measurement of the distance between the wings was within specifications; however, it was closer to the upper specification limit than a part with no wing deflection.While the returned inserter tip was looser that a standard fit, the investigation conducted by the supplier concluded that there is no indication that the deflection of the inserter tip wings is attributable to a manufacturing issue, and therefore, no action is required.It is suspected that multiple attempts to reattach the inserter tip in the field could contribute to the as found measurements of the wings.However, without any additional information regarding the exact assembly and handling process of the implant at the time of the complaint, it is not possible to determine a potential cause.A manufacturing record evaluation was performed for the finished device [510026522 / mi143259] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the inserter tip component would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device [510026522 / mi143259] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.H11 additional narrative: corrected: h3.

Brand Name
HYBRID UNITI GLENOID M 26.5
Common Device Name
SHOULDER IMPLANT - SHOULDER GLENOID
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
RESTORATION MEDICAL POLYMERS
4474 e. park 30 dr
columbia city IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19688540
Report Number1818910-2024-14691
Device Sequence Number12764756
Product Code HSD
UDI-Device Identifier10603295549154
UDI-Public(01)10603295549154(10)MI143259(17)280229
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K212933
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number510026522
Device Lot NumberMI143259
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by Manufacturer07/09/2024
07/29/2024
08/14/2024
03/14/2025
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date07/11/2024
07/30/2024
08/15/2024
03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HYBRID UNITI GLENOID M 26.5.; HYBRID UNITI GLENOID M 26.5.
Patient SexUnknown